Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 196, NWS Tulsa, OK

June 3, 2019Adair County, Cherokee County, Oklahoma; Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 3, 2019, 4:35 PM CDT for Adair County, Cherokee County, Oklahoma; Washington County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2019, 4:35 PM CDT (21:35 UTC)
Expired
Jun 3, 2019, 5:15 PM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Washington County, AR, Adair County, OK, Cherokee County, OK

The radar

The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

485 
WUUS54 KTSA 032135
SVRTSA
ARC143-OKC001-021-032215-
/O.NEW.KTSA.SV.W.0196.190603T2135Z-190603T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
435 PM CDT Mon Jun 3 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Washington County in northwestern Arkansas...
  Adair County in northeastern Oklahoma...
  Northeastern Cherokee County in east central Oklahoma...

* Until 515 PM CDT.

* At 435 PM CDT, severe thunderstorms were located along a line
  extending from 4 miles southwest of Leach to 5 miles southwest of
  Scraper to 3 miles west of Tahlequah, moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Tahlequah...                      Stilwell...
  Lincoln...                        Westville...
  Watts...                          Oaks...
  Eldon...                          Adair State Park...
  Proctor...                        Christie...
  Cincinnati...                     Maryetta...
  Scraper...                        Baron...
  Ballard...                        Summers...

LAT...LON 3610 9455 3610 9446 3596 9440 3576 9450
      3585 9513 3604 9498 3616 9500 3616 9456
TIME...MOT...LOC 2135Z 280DEG 31KT 3616 9497 3604 9492 3590 9503 

HAIL...<.75IN
WIND...60MPH
 
$$

Lacy
2 follow-up statements
785 
WWUS54 KTSA 032158
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
458 PM CDT Mon Jun 3 2019

OKC021-032207-
/O.CAN.KTSA.SV.W.0196.000000T0000Z-190603T2215Z/
Cherokee OK-
458 PM CDT Mon Jun 3 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEROKEE COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

LAT...LON 3610 9455 3610 9446 3596 9440 3576 9450
      3580 9481 3590 9481 3590 9480 3616 9480
      3616 9456
TIME...MOT...LOC 2157Z 280DEG 31KT 3613 9474 3601 9469 3587 9480 

$$

ARC143-OKC001-032215-
/O.CON.KTSA.SV.W.0196.000000T0000Z-190603T2215Z/
Washington AR-Adair OK-
458 PM CDT Mon Jun 3 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN WASHINGTON AND ADAIR COUNTIES...

At 457 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Kansas to 3 miles north of
Christie to 4 miles southeast of Eldon, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Stilwell...                       Lincoln...
Westville...                      Watts...
Adair State Park...               Proctor...
Christie...                       Cincinnati...
Baron...                          Maryetta...
Ballard...                        Summers...

LAT...LON 3610 9455 3610 9446 3596 9440 3576 9450
      3580 9481 3590 9481 3590 9480 3616 9480
      3616 9456
TIME...MOT...LOC 2157Z 280DEG 31KT 3613 9474 3601 9469 3587 9480 

HAIL...<.75IN
WIND...60MPH
 
$$

Lacy
377 
WWUS54 KTSA 032207
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
507 PM CDT Mon Jun 3 2019

ARC143-OKC001-032217-
/O.EXP.KTSA.SV.W.0196.000000T0000Z-190603T2215Z/
Washington AR-Adair OK-
507 PM CDT Mon Jun 3 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON AND
ADAIR COUNTIES WILL EXPIRE AT 515 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty 
winds to 40 mph are still possible with these thunderstorms.

LAT...LON 3610 9455 3610 9446 3596 9440 3576 9450
      3580 9481 3590 9481 3590 9480 3616 9480
      3616 9456
TIME...MOT...LOC 2207Z 280DEG 31KT 3612 9464 3600 9459 3586 9470 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:08 PM CDT, 27 minutes earlier.

Area forecast discussion, Jun 3, 4:08 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
408 PM CDT Mon Jun 3 2019

.DISCUSSION...
Showers and thunderstorms have been ongoing much of the day today,
but the focus will be shifting to the east this evening and
overnight. Most places will remain dry Tuesday, but isolated to
widely scattered convection may develop, especially during the
afternoon.

Rain chances will increase by late Wednesday, and especially
Thursday, as an upper low moves slowly east from New Mexico into
Oklahoma. Rain chances will be tapering off from west to east
Friday afternoon as this system continues east into southwest
Missouri. Locally heavy rainfall will be likely from late
Wednesday into Friday, with over two inches of rain possible in
locations that see the heaviest downpours.

Will keep low shower and thunderstorm chances going this weekend
until the passage of a cold front Sunday. A bit cooler and drier
weather then looks to prevail for a day or two early next week
following the cold frontal passage.

Stayed close to guidance temperatures the next couple days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  90  72  88 /  20  20  20  50
FSM   69  90  72  90 /  40  20  20  50
MLC   69  89  72  87 /  30  20  20  50
BVO   68  89  71  89 /  20  20  20  50
FYV   66  86  69  87 /  40  20  20  40
BYV   66  85  71  88 /  70  20  20  40
MKO   68  89  71  88 /  30  20  20  50
MIO   68  86  71  88 /  50  20  20  40
F10   69  89  71  87 /  20  20  20  50
HHW   70  89  72  87 /  40  20  20  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

SHORT TERM...23
LONG TERM....05

PLATE
Hazardous weather outlook, Jun 3, 12:44 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1244 PM CDT Mon Jun 3 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1244 PM AM CDT Mon Jun 3 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...This afternoon.

DISCUSSION...
Thunderstorms have developed across parts of eastern Oklahoma and
northwest Arkansas as of early afternoon. Additional scattered
thunderstorm development expected through the afternoon as a moist
and unstable air-mass will be in place. A few pulse severe storms
will be possible with large hail and damaging winds. In addition,
locally heavy rainfall will be likely in the stronger storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.
THURSDAY AND FRIDAY...Severe Thunderstorm...Heavy Rain Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will continue for much of the week as a
series of upper level disturbances traverse the region in southwest
flow aloft. A stronger upper low will begin to move out of the
desert southwest and into the southern plains Thursday into
Friday. The threat for heavy rainfall will increase during this
time, leading to a more elevated threat of flash flooding as well
as severe weather.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts, especially in areas that
are still dealing with overland flooding. Lake levels remain well
above normal and any additional heavy rain may lead to increased
river levels.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 3, 3:13 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT MON JUN 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             2 ENE SAPULPA           36.01N 96.08W
06/03/2019  M1.25 INCH       CREEK              OK   NWS EMPLOYEE

&&

JBM
Special weather statement, Jun 3, 3:23 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
323 PM CDT Mon Jun 3 2019

OKZ061-062-067-032115-
Rogers OK-Mayes OK-Wagoner OK-
323 PM CDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS...
SOUTHWESTERN MAYES AND NORTHERN WAGONER COUNTIES UNTIL 415 PM CDT...

At 323 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Claremore to 2 miles northwest of
Inola to 2 miles northeast of Oneta. Movement was east at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Broken Arrow...                   Claremore...
Wagoner...                        Pryor...
Coweta...                         Pryor Creek...
Chouteau...                       Inola...
Sportsmen Acres Community...      Taiwah...
Tiawah...                         Oneta...
Mazie...

This includes Interstate 44 between mile markers 242 and 252.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3618 9522 3593 9543 3596 9576 3601 9576
      3615 9568 3629 9569 3638 9529
TIME...MOT...LOC 2023Z 263DEG 16KT 3632 9558 3618 9554 3604 9567

Lacy
Special weather statement, Jun 3, 3:32 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
332 PM CDT Mon Jun 3 2019

OKZ058-063-032100-
Delaware OK-Ottawa OK-
332 PM CDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 400 PM CDT...

At 332 PM CDT, a strong thunderstorm was located 7 miles southeast of
Wyandotte. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Grove...                          Wyandotte...
Dodge...                          Cayuga...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3660 9462 3656 9470 3669 9482 3690 9462
TIME...MOT...LOC 2032Z 194DEG 3KT 3670 9467

Lacy
Special weather statement, Jun 3, 3:48 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
348 PM CDT Mon Jun 3 2019

OKZ062-067-068-032130-
Cherokee OK-Mayes OK-Wagoner OK-
348 PM CDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAYES...NORTHEASTERN
WAGONER AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 430 PM CDT...

At 348 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northwest of Chouteau to 7 miles east of Inola
to 6 miles east of Coweta. Movement was east at 30 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Wagoner...                        Chouteau...
Locust Grove...                   Hulbert...
Peggs...                          Rose...
Sportsmen Acres Community...      Lost City...
Mazie...                          Murphy...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3627 9501 3608 9501 3591 9515 3595 9558
      3608 9548 3608 9544 3625 9544
TIME...MOT...LOC 2048Z 271DEG 27KT 3621 9540 3611 9539 3597 9553

Lacy
Special weather statement, Jun 3, 4:02 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
402 PM CDT Mon Jun 3 2019

OKZ049-053-032130-
Choctaw OK-Pushmataha OK-
402 PM CDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND NORTH
CENTRAL CHOCTAW COUNTIES UNTIL 430 PM CDT...

At 402 PM CDT, a strong thunderstorm was located 3 miles west of
Antlers, moving east at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Antlers...                        Kent...
Moyers...                         Kellond...
Apple...                          Speer...
Dela...                           Finley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3411 9576 3430 9578 3437 9545 3411 9541
TIME...MOT...LOC 2102Z 263DEG 13KT 3422 9569

Lacy
Special weather statement, Jun 3, 4:18 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
418 PM CDT Mon Jun 3 2019

OKZ060-067-070-032145-
Tulsa OK-Muskogee OK-Wagoner OK-
418 PM CDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAGONER...
NORTHWESTERN MUSKOGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL 445 PM
CDT...

At 418 PM CDT, a strong thunderstorm was located 3 miles northwest of
Stonebluff, moving east at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Broken Arrow...                   Bixby...
Coweta...                         Haskell...
Stonebluff...                     Redbird...
Leonard...                        Choska...

LAT...LON 3597 9587 3599 9553 3577 9555 3584 9577
      3586 9577 3586 9580 3588 9588
TIME...MOT...LOC 2118Z 276DEG 20KT 3592 9579

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 12:15 PM CDTSpecial Weather StatementTSAPittsburg30 min
Jun 3, 12:56 PM CDTSpecial Weather StatementTSALatimer34 min
Jun 3, 2:10 PM CDTSevere Thunderstorm WarningTSACraig, Mayes19 min
Jun 3, 2:16 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha3 hr
Jun 3, 2:22 PM CDTSpecial Weather StatementTSADelaware, Mayes23 min
Jun 3, 2:34 PM CDTFlash Flood WarningTSALeFlore, Pushmataha7 hr
Jun 3, 2:36 PM CDTSpecial Weather StatementTSALeFlore24 min
Jun 3, 2:41 PM CDTSpecial Weather StatementTSAOttawa49 min
Jun 3, 2:42 PM CDTSpecial Weather StatementTSATulsa33 min
Jun 3, 2:51 PM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa, Wagoner3 hr
Jun 3, 2:53 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa, Wagoner35 min
Jun 3, 3:23 PM CDTSpecial Weather StatementTSAWagoner52 min
Jun 3, 3:32 PM CDTSpecial Weather StatementTSAOttawa28 min
Jun 3, 3:48 PM CDTSpecial Weather StatementTSAWagoner42 min
Jun 3, 3:58 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Wagoner47 min
Jun 3, 4:02 PM CDTSpecial Weather StatementTSAPushmataha28 min
Jun 3, 4:18 PM CDTSpecial Weather StatementTSAWagoner27 min
Jun 3, 4:25 PM CDTAreal Flood AdvisoryTSADelaware, Ottawa3 hr
Jun 3, 4:39 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Craig, Delaware, Mayes, Ottawa and 2 more3 hr
Jun 3, 4:46 PM CDTSpecial Weather StatementTSAWagoner29 min
Jun 3, 4:52 PM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner26 min
Jun 3, 6:54 PM CDTAreal Flood AdvisoryTSAChoctaw, Latimer, LeFlore, Pittsburg6 hr
Jun 2, 7:21 PM CDTSpecial Weather StatementTSAFranklin24 min
Jun 2, 7:44 PM CDTSpecial Weather StatementTSAFranklin31 min
Jun 3, 12:04 PM CDTSpecial Weather StatementTSASebastian26 min
Jun 3, 3:12 PM CDTSpecial Weather StatementTSABenton33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.